It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Reflex Sympathetic Dystrophy (RSD) (CRPS) Message Board


Reflex Sympathetic Dystrophy (RSD) (CRPS) Board Index


Re: New to RSD
May 8, 2008
Hi Rose, the weight gain is one of the nasty side effects of Lyrica as well as the swollen ankles. I know the weight gain is also effecting you stress wise, it did me a few yrs ago. Almost 4 yrs ago, I was hospitalized and almost died from double pnuemonia and dehydration. I was a smoker at the time and when I got out of the hospital after a 3 week stay, I no longer wanted one. I lost alot of weight while I was in the hospital. After about 9 months, I gained at least 40 lbs from quitting smoking and steriods. I was so depressed about some much weight gain I started smoking again and started eating less. I've always been a very small person that only weighted anyway from 115 to 120 lbs and I couldn't handle being fat. I've always been a person who can lose weight quicker than I can gain it. So I know how you feel about the weight gain it can get you down. I don't take Lyrica, I have always been on Neurontin from the begining to now. I have on suggestion that I can make about a different type of nerve medication. You make be able to try a medication called Topamax that some take for nerve pain also. It doesn't cause the weight gain like Lyrica does. In fact, I've heard of people who have been on Lyrica and problems with weight gain that it help them lose the weight gain from Lyrica. Also they said it really curbs your appetite. Have you ever tried Neurontin and did it help?

As far as the shinny skin is concerned, it seem to happen over time or at least it was sometime before I ever really noticed it. I have a couple of fingers on my left hand and my left hand are also shinny and red at times. Unfortunately, I have alot of nerves severe on my left hand due to the fact the turn signal went through my hand. This occured when I had my car accident when I was 19. Also some of my nerves were severed when my arm was broken completely into in the same accident.

Pain wise, I think you have a good chance of it not getting much worse since you have receive early treatment. Also you stand a good chance of it not spreading. The pain from RSD seems to be at it's worse the first few yrs and then over time it seems to finally level off. At least that's the way mine has been after all the adjustments made with my medications. The first few yrs was the worse dealing with all the burning sensations and all the pain associated with RSD. In the last yr or so the pain and the burning sensations are noways as bad now as it was at first. I still get burning sensations in my feet and in my neck but not as often. The pain gets the worse in my shoulders and my left arm especially when the weather changes. It also gets real bad if I use my right arm alot, like cleaning the house to much or working in my flower bed to much. I have to limit both of these activities if not it will put me in alot of pain the next day. I can't do a whole lot of walking or standing long periods of time due to my legs will really give me a hard time. I recently went to NYC with my daughters and all that walking really killed my legs. That was well worth it though to spend the time with my daughters. My legs will get real numb and my knees and legs will hurt real bad that night.

Sorry for such a long post, here's a list of medications I on: Neurontin 3600 mg a day, Norco 10/325 mgs. 4-5 a day, Soma 350 mgs. 4x a day, Celebrex 400 mg a day. Maybe you can try changing the Lyrica to another nerve medication that would help with the nerve pain but not cause weight gain. Maybe you can get you doctor to give you some samples of Topamax to try. There are also alot of other medications as well that help with nerve pain that you can try. I hope you can find a solution soon because I know how depressing weight gain can be. Also remember try not to stress to much about the RSD getting worse because you really have a good chance of it not getting any worser than it already is.





All times are GMT -7. The time now is 03:30 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!